Simultaneous finite time blow-up in a two-species model for chemotaxis

Elio Eduardo Espejo Arenas, Angela Stevens, Juan J.L. Velázquez

Research output: Journal PublicationArticlepeer-review

86 Citations (Scopus)


A system of two classical chemotaxis equations, coupled with an elliptic equation for an attractive chemical, is analyzed. Depending on the parameter values for the three respective diffusion coefficients and the two chemotactic sensitivities in the radial symmetric setting, conditions are given for global existence of solutions and finite time blow-up. A question of interest is, whether there exist parameter regimes, where the two chemotactic species differ in their long time behavior. This questions arises in the context of differential chemotactic behavior in early aggregates of Dictyostelium discoideum.

Original languageEnglish
Pages (from-to)317-338
Number of pages22
JournalAnalysis (Germany)
Issue number3
Publication statusPublished - 2009
Externally publishedYes


  • Multi-component chemotaxis
  • finite time blow-up
  • formal blow-up asymptotics
  • global solutions

ASJC Scopus subject areas

  • Analysis
  • Numerical Analysis
  • Applied Mathematics


Dive into the research topics of 'Simultaneous finite time blow-up in a two-species model for chemotaxis'. Together they form a unique fingerprint.

Cite this